Thunderstorm Wind, Mohave
- When
- August 1, 9:00 PM MST to 9:30 PM MST
- Where
- Mohave County, Lake Havasu City
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.450, -114.367
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Aug 1, 4:05 PM MST, 4 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 405 PM PDT MON AUG 1 2005 .SYNOPSIS...WESTERLY FLOW ALOFT WILL BRING TEMPORARY DRYING TO EASTERN CALIFORNIA AND WESTERN NEVADA BUT MOIST UNSTABLE AIR WILL CONTINUE TO SUPPORT AFTERNOON THUNDERSTORMS FROM EASTERN NEVADA TO NORTHWEST ARIZONA. && .SHORT TERM...CONVECTION SEEMS TO BE INHIBITED BY MID-LAYER CAP AND PERHAPS TO SOME EXTENT BY LARGE SCALE SINKING IN THE WAKE OF MCV THAT MOVED NORTH FROM MOHAVE COUNTY INTO SW UTAH. ETA AND GFS ARE BOTH SUGGESTING INTRUSION OF A MORE DRY STABLE AIRMASS FROM THE WEST TOMORROW BUT LOW LEVEL MOISTURE IS STILL PLENTIFUL FROM LINCOLN COUNTY SWWD TO SAN BERNARDINO. SO WILL PROBABLY SEE ANOTHER BREAK TOMORROW FOR INYO COUNTY CA AND ESMERALDA COUNTY NV...WHILE THE REMINDER OF THE FORECAST AREA REMAINS UNDER A THREAT OF AT LEAST ISOLATED THUNDERSTORMS. WITH SLIGHTLY LESS BUOYANCY AND NO FOCUSING MECHANISM THE ACTION WILL PROBABLY NOT BE WIDESPREAD BUT ANY INDIVIDUAL STORM COULD STILL PRODUCE SIGNIFICANT RAINFALL IN THIS MOISTURE RICH AIR MASS. .LONG TERM...BY THURSDAY PROGS INDICATE SUBTROPICAL RIDGE WILL EXPAND AND PRODUCE A RETURN TO MOIST SOUTHEAST FLOW ALOFT. IN ADDITION...LARGE SUBTROPICAL CYCLONE NEAR BROWNSVILLE IS EXPECTED TO DRIFT WESTWARD ACROSS THE MEXICAN PLATEAU NEXT COUPLE DAYS. THAT WILL BEAR WATCHING IN TERMS OF POTENTIAL FOR GENERATING ORGANIZED CONVECTION OVER THE SIERRA MADRE AND SUBSEQUENT REINFORCING SURGE COME THURSDAY OR FRIDAY. EITHER WAY IT LOOKS AN UPWARD TREND FROM A LOW GRADE MONSOON SET-UP TOMORROW AND WEDNESDAY TO A SOMEWHAT MORE ACTIVE PATTERN THURSDAY AND FRIDAY. .AVIATION...TAF ADEQUATELY COVERS ALL EXPECTED WEATHER AT KLAS. PRIMARY IMPACT ON FLOW CONTROL BY THUNDERSTORMS WILL BE OVER THE MORMON NESA CORRIDOR. OTHER AREAS APPEAR TO BE RELATIVELY FREE OF ANY WEATHER THAT WOULD CREATE CONGESTION. .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && RUNK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 917 AM PDT MON AUG 1 2005 AZZ001>003-036-CAZ026>029-NVZ014>022-021700- DEATH VALLEY NATIONAL PARK CA-ESMERALDA AND CENTRAL NYE COUNTY NV- LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA AZ- LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV- LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ- NORTHWEST PLATEAU AZ- OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA- SAN BERNARDINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV- SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV- WESTERN CLARK AND SOUTHERN NYE COUNTY NV- 917 AM PDT MON AUG 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. .DAY ONE...MONDAY. THE MONSOON PATTERN REMAINS IN PLACE TODAY. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING...ESPECIALLY EAST OF A LINE FROM BARSTOW CALIFORNIA TO RACHEL NEVADA. SOME OF THE STORMS WILL LIKELY PRODUCE ISOLATED SEVERE HAIL...DAMAGING WINDS...AND FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE MONSOON PATTERN IS EXPECTED TO REMAIN IN PLACE THROUGH THE WEEK. SCATTERED THUNDERSTORMS CAN BE EXPECTED EACH AFTERNOON AND EVENING...WITH ISOLATED SEVERE WEATHER AND FLASH FLOODING POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. MORGAN
The Las Vegas radar (KESX), 147 km away, was scanning. The volume nearest the first event began at 03:57 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2005Every state in 2005This day in weather historyWarnings in Arizona, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464766.